Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

June 27, 2017Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jun 27, 2017, 7:03 PM EDT for Wyoming County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2017, 7:03 PM EDT (23:03 UTC)
Expired
Jun 27, 2017, 7:30 PM EDT
In force
27 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 37 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS81 KBUF 272303
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
703 PM EDT TUE JUN 27 2017

NYZ012-085-272330-
Southern Erie-Wyoming-
703 PM EDT TUE JUN 27 2017

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WYOMING AND EAST 
CENTRAL ERIE COUNTIES...

At 702 PM EDT, a strong thunderstorm was located 7 miles southeast of
Wales Center, or 10 miles southeast of East Aurora, moving southeast
at 25 mph.  A second storm was located near Java.

Dime size hail are possible with these storms.

Locations impacted include...
East Aurora, Wales Center, Billington Heights, Holland, Sheldon,
Eagle, Strykersville, Hermitage, Java Center and South Wales.

LAT...LON 4273 7866 4278 7862 4278 7857 4269 7814
      4252 7832 4252 7836
TIME...MOT...LOC 2302Z 299DEG 21KT 4269 7844 

$$

Zaff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:38 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 27, 6:38 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
638 PM EDT Tue Jun 27 2017

.SYNOPSIS...
Unseasonably cool temperatures with showers and isolated
thunderstorms will continue this evening. The upper level
disturbances responsible for the cool and unsettled weather will
move east Wednesday with high pressure bringing dry weather. Another
storm system will track into the Great Lakes on Thursday with a warm
front bringing more showers and thunderstorms along with a return to
uncomfortable humidity levels.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
An upper level trough axis will move into eastern New York state
early this evening. The steadiest showers and thunderstorms are
already extend from the Saint Lawrence Valley to Central New
York, and this activity will continue to move east and
diminishingwith into the evening hours with the loss of
daytime heating. However, there are still a few storms behind
the trough axis, so scattered showers and an isolated
thunderstorm cannot be ruled out into this evening. The low
freezing levels and steep mid- level lapse rates will continue
to allow for small hail growth to around pea size in the
stronger storms that develop.

Temperatures tonight will fall into the upper 40s to low 50s
while showers taper off. It is possible for a few showers to
develop on the land breeze over the lakes overnight given the
much water lake waters than land temperatures expected tonight.

On Wednesday, surface high pressure over the Ohio Valley will nose
into the region, building in a warmer and drier airmass. A few
diurnal, scattered showers will be limited closer to the upper-level
low over the North Country. Otherwise, diurnal cumulus clouds will
form over western NY. 850 mb temperatures will start to recover into
the low teens, bringing daytime highs back into the low 70s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Wednesday night high pressure slides off the Carolina coast with a
southerly flow developing across our region. Rain from next
approaching system will reach parts of western and northern New York
late Wednesday Night. Rain continues to overspread the region on
Thursday as a warm front lifts northward across the region. Enough
instability will develop such that embedded thunderstorms Thursday
will continue into Thursday Night.

The weakening surface low will leave a weak frontal boundary across
the region on Friday with a few more showers and thunderstorms on
tap.

Temperature-wise, finally back to normal readings for the end of
June/beginning of July. Highs Friday reaching the upper 70s to near
80 and on Friday into the low 80s. Low Wednesday night in the mid
50s to around 60. As the air becomes more humid, Thursday Night and
Friday night temperatures will remain in the mid to upper 60s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Saturday will start of warm and humid with a warm frontal boundary
moving north or already north WNY.  This will leave the region in
the warm sector of a low moving NE across Huron during the day.  A
cold front associated with this low will move in sometime on
Saturday and spark additional thunderstorms.  Frontal timing will
determine the threat for stronger storms, with a better chance
inland/toward CNY if current model trends hold.

Saturday night and Sunday...this time period should mark the end of
an active pattern with high pressure slowly moving in with drying in
at least the mid levels.  The main threat for additional showers
will be on Sunday afternoon along lake breeze convergent regions.

Sunday night and Monday...this period should be dry with weak high
pressure moving toward the region from the upper midwest. Dry
weather area-wide isn't a guarantee this far out, but if the timing
of the current pattern holds, the natural progression should be
subsidence behind the Sunday system, with the exception of isolated
summer convection on lake breeze convergent regions by Monday
afternoon.

Monday night and Tuesday...High pressure generally over head should
negate any threat for convection.  The 12Z GFS is more optimistic
precipitation from the WV/VA Appalachians into PA while the EC is
dry with a slightly stronger ridge over Ontario extending S into NY.
Will lean on the dry side for now as the GFS has had some model
variability further upstream over the midwest when compared to a
more consistent pattern noted in successive EC runs.

Daily temperatures won't stray too far off normals for this time of
year, with highs in the mid 70s to near 80 and lows mostly in the
60s, with a slight cooling trend into early next week.  Humidity
levels will vary, with some nights possibly warranting A/C while in
the warm sector, but at this time don't see any extreme sultry days
or nights for weekend/early next week.  The warmest and most humid
period will be early/during Saturday while in the warm sector.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions will prevail through this evening, with
localized MVFR/IFR vsbys and cigs possible in scattered showers
and thunderstorms. A few stronger thunderstorms may produce
small, pea sized hail through early this evening. Expect VFR
conditions from late evening on, with these lasting well into
the day on Wednesday as high pressure builds toward the region.

Outlook...

Wednesday...Mainly VFR.
Thursday through Sunday...VFR/MVFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Breezy westerly winds up to 25 knots will prevail on Lake Erie
this evening producing small craft conditions.

A few showers and thunderstorms will continue moving across Lake
Ontario early this evening. Stronger storms may produce pea
sized hail and waterspouts.

Lighter winds will promote sub-advisory wave action on the lakes
from tonight and Wednesday. Winds and waves will again increase
Thursday ahead of the next frontal system pushing toward the eastern
Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 9 PM EDT this evening for NYZ019-
     085.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ040-041.

&&

SYNOPSIS...CHURCH
NEAR TERM...APFFEL/CHURCH
SHORT TERM...LEVAN
LONG TERM...ZAFF
AVIATION...APFFEL/CHURCH
MARINE...CHURCH
Hazardous weather outlook, Jun 27, 4:57 AM EDT, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
457 AM EDT Tue Jun 27 2017

NYZ001>008-010>014-020-021-280900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
457 AM EDT Tue Jun 27 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Showers and thunderstorms today may produce small hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Along a warm front showers and thunderstorms will become more
numerous on Thursday. There will be a marginal risk for severe
thunderstorms Thursday with damaging winds the primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-280900-
Chautauqua-Southern Erie-
457 AM EDT Tue Jun 27 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Showers and thunderstorms today may produce small hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Along a warm front showers and thunderstorms will become more
numerous on Thursday. There will be a marginal risk for severe
thunderstorms Thursday with damaging winds the primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-280900-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
457 AM EDT Tue Jun 27 2017

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and Tonight.

Showers and thunderstorms today may produce small hail and gusty
winds. In addition there will remain a potential for waterspouts
through the morning hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Along a warm front showers and thunderstorms will become more
numerous on Thursday. There will be a marginal risk for severe
thunderstorms Thursday with damaging winds the primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-280900-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
457 AM EDT Tue Jun 27 2017

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

Showers and thunderstorms today may produce small hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Along a warm front showers and thunderstorms will become more
numerous on Thursday. There will be a marginal risk for severe
thunderstorms Thursday with damaging winds the primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Thomas

In the hours before

Special weather statement, Jun 27, 1:14 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Buffalo NY
114 PM EDT TUE JUN 27 2017

NYZ006>008-271815-
Jefferson-Oswego-Lewis-
114 PM EDT TUE JUN 27 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
JEFFERSON...LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 113 PM EDT, radar indicated a line of strong thunderstorms
located along a line extending from near Fort Drum to near Camden.
Movement was east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Drum, Carthage, Lowville, West Carthage, Herrings, Highmarket,
Whetstone Gulf State Park, Denmark, New Bremen and Watson.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4342 7553 4348 7580 4413 7580 4417 7534
      4410 7517 4361 7511
TIME...MOT...LOC 1713Z 264DEG 17KT 4402 7577 4342 7577

Reynolds
Special weather statement, Jun 27, 5:04 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
504 PM EDT TUE JUN 27 2017

NYZ004-005-272200-
Wayne-Northern Cayuga-
504 PM EDT TUE JUN 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE AND CAYUGA
COUNTIES...

At 503 PM EDT, a strong thunderstorm was located near Chimney Bluffs
State Park, or 11 miles southwest of Fair Haven Beach State Park,
moving east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Weedsport, Cato, Chimney Bluffs State Park, Rose, Ira, Huron,
Conquest, Wolcott, Port Byron and Red Creek.

This includes Interstate 90 near exit 40.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4311 7647 4311 7649 4310 7650 4304 7649
      4303 7649 4303 7662 4317 7701 4334 7691
      4327 7661 4325 7660 4326 7654 4324 7648
      4315 7647 4314 7649
TIME...MOT...LOC 2103Z 291DEG 26KT 4323 7687

Mitchell
Special weather statement, Jun 27, 6:12 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
612 PM EDT TUE JUN 27 2017

NYZ010-085-272300-
Southern Erie-Northern Erie-
612 PM EDT TUE JUN 27 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ERIE COUNTY...

At 612 PM EDT, a strong thunderstorm was located over Orchard Park,
or near Lackawanna, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
West Seneca, Lackawanna, East Aurora, Orchard Park, Wales Center,
Billington Heights, Elma Center, Holland, West Falls and South Wales.

This includes Interstate 90 near exit 55.

LAT...LON 4275 7883 4285 7880 4283 7849 4259 7847
TIME...MOT...LOC 2212Z 287DEG 15KT 4278 7879

Mitchell
Local storm report, Jun 27, 6:17 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
617 PM EDT TUE JUN 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             WEST SENECA             42.82N  78.77W
06/27/2017  M0.75 INCH       ERIE               NY   NWS EMPLOYEE

&&

EVENT NUMBER BUF1701208

ZAFF
Special weather statement, Jun 27, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
703 PM EDT TUE JUN 27 2017

NYZ012-085-272330-
Southern Erie-Wyoming-
703 PM EDT TUE JUN 27 2017

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WYOMING AND EAST
CENTRAL ERIE COUNTIES...

At 702 PM EDT, a strong thunderstorm was located 7 miles southeast of
Wales Center, or 10 miles southeast of East Aurora, moving southeast
at 25 mph.  A second storm was located near Java.

Dime size hail are possible with these storms.

Locations impacted include...
East Aurora, Wales Center, Billington Heights, Holland, Sheldon,
Eagle, Strykersville, Hermitage, Java Center and South Wales.

LAT...LON 4273 7866 4278 7862 4278 7857 4269 7814
      4252 7832 4252 7836
TIME...MOT...LOC 2302Z 299DEG 21KT 4269 7844

Zaff

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:40 AM EDTSpecial Marine WarningBUF80 min
Jun 27, 1:52 AM EDTBeach Hazards StatementBUFChautauqua, Erie19 hr
Jun 27, 8:10 AM EDTSpecial Weather StatementBUFErie65 min
Jun 27, 9:09 AM EDTSpecial Weather StatementBUFErie66 min
Jun 27, 9:10 AM EDTSpecial Weather StatementBUFJefferson65 min
Jun 27, 10:14 AM EDTSpecial Marine WarningBUF31 min
Jun 27, 10:28 AM EDTSpecial Weather StatementBUFErie62 min
Jun 27, 12:15 PM EDTSpecial Weather StatementBUFJefferson60 min
Jun 27, 12:42 PM EDTSpecial Weather StatementBUFOswego48 min
Jun 27, 1:14 PM EDTSpecial Weather StatementBUFLewis61 min
Jun 27, 5:04 PM EDTSpecial Weather StatementBUFCayuga56 min
Jun 27, 6:12 PM EDTSpecial Weather StatementBUFErie48 min
Jun 27, 7:56 PM EDTSpecial Weather StatementBUFWyoming34 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.